Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Vector bundles on complex projective spaces and systems of partial differential equations. I

Author: Peter F. Stiller
Journal: Trans. Amer. Math. Soc. 298 (1986), 537-548
MSC: Primary 14F05; Secondary 32C35, 35E99
MathSciNet review: 860379
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper establishes and investigates a relationship between the space of solutions of a system of constant coefficient partial differential equations and the cohomology ($ {H^1}$ in particular) of an associated vector bundle/reflexive sheaf on complex projective space. Using results of Grothendieck and Shatz on vector bundles over projective one-space, the case of partial differential equations in two variables is completely analyzed. The final section applies results about vector bundles on higher-dimensional projective spaces to the case of three or more variables.

References [Enhancements On Off] (What's this?)

  • [1] Mei-Chu Chang, Stable rank $ 2$ bundles on $ {{\mathbf{P}}^3}$ with $ {c_1} = 0$, $ {c_2} = 4$, and $ \alpha = 1$, Math. Z. 184 (1983), 407-415. MR 716286 (85g:14022)
  • [2] C. K. Chui and R. H. Wang, Multivariate spline spaces, J. Math. Anal. Appl. (to appear). MR 701458 (84f:41010)
  • [3] A. Grothendieck, Sur la classification des fibrés holomorphes sur la sphère de Riemann, Amer. J. Math. 79 (1957), 121-138. MR 0087176 (19:315b)
  • [4] R. Hartshorne, On the classification of algebraic space curves, Vector Bundles and Differential Equations (Nice, 1979), Birkhäuser, Boston, Mass., 1980. MR 589222 (81m:14022)
  • [5] C. Okonek, M. Schneider and H. Spindler, Vector bundles on complex projective spaces, Birkhäuser, Boston, Mass., 1980. MR 561910 (81b:14001)
  • [6] S. Shatz, On subbundles of vector bundles over $ {{\mathbf{P}}^1}$, J. Pure Appl. Algebra 10 (1977), 315-322. MR 0469920 (57:9700)
  • [7] P. Stiller, Certain reflexive sheaves on $ {\mathbf{P}}_{\mathbf{C}}^n$ and a problem in approximation theory, Trans. Amer. Math. Soc. 279 (1983), 125-142. MR 704606 (84j:14025)
  • [8] B. L. Van der Waerden, Algebra, vol. 1, 7th ed., Ungar, New York, 1970.
  • [9] C. Micchelli and W. Dahmen, On the local linear independence of translates of a box spline, Studia Math. (to appear). MR 825481 (87k:41008)
  • [10] -, On the optimal approximation rates for criss-cross finite element spaces, Comp. Applied Math. 10 (1984), MR 755803 (86a:41006)
  • [11] -, On the solutions of certain systems of partial difference equations and linear dependence of translates of box splines, IBM Research Report, IBM Thomas J. Watson Research Center, Yorktown Heights, N. Y.
  • [12] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton, N. J., 1971. MR 0304972 (46:4102)
  • [13] R. Hartshorne, Algebraic geometry, Graduate Texts in Math., vol. 52, Springer-Verlag, Berlin and New York, 1977. MR 0463157 (57:3116)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14F05, 32C35, 35E99

Retrieve articles in all journals with MSC: 14F05, 32C35, 35E99

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society